페이지 정보작성자 제원한의원 댓글 0건 조회 3,252회 작성일 21-08-29 15:12
FDA Warns of Children's Deaths Linked to Botox
Anti-wrinkle drug and competitor Myobloc under agency safety review
FRIDAY, Feb. 8 (HealthDay News) -- U.S. health officials are investigating reports of children's deaths and severe side effects for others treated for a variety of conditions with the wrinkle-erasing drug Botox and related products.
2월 9일 (한국시간) 미국 의료 관계자들은 아이들의 사망과 심각한 부작용에 대하여 주름제거 약품인 보톡스와 관련 제품들의 다양한 영향으로 인한 것으로 보고 조사를 진행중이다. - 번안. 제원한의원.
Most of the children were being treated with botulinum toxin products to control limb spasms caused by cerebral palsy, the U.S. Food and Drug Administration said Friday. The agency hasn't approved the use of the drugs for such treatment, officials added.
The FDA said it was reviewing the safety of Allergan Inc.'s Botox and Botox Cosmetic (botulinum toxin type A) and Solstice Neurosciences Inc.'s Myobloc (botulinum toxin type B) after reports of the adverse reactions, which included respiratory failure.
The FDA said that the adverse reactions may be due to overdosing and there was no indication they were related to defects in the products.
The reactions appeared to be related to the spread of the botulinum toxin to areas away from the site of injection, and mimic symptoms of botulism poisoning, which can include difficulty swallowing, weakness and breathing problems.
"We have become aware of a number of reports of serious adverse reactions related to the use of botulinum toxin products," Dr. Russell Katz, director of the FDA's Division of Neurology Products at the Center for Drug Evaluation and Research, said during a Friday afternoon teleconference. "These are reactions that involve parts of the body physically distant from the site of injection."
Currently, the drugs' label warns against using these products in people with neuromuscular disorders, Katz said.
"However, we have seen hospitalization and death among people who do not have a neuromuscular disorder," he said. "Most of the cases that are serious are among pediatric patients who have been treated for spasms, usually in the lower limbs, which is an off-label use."
Katz declined to give the number of deaths or adverse events associated with the products.
However, the FDA's Adverse Event database for Botox and Myobloc found 180 adverse events in the United States, including 16 deaths, and four of these deaths occurred in children under 18, according to a petition filed last month by Public Citizen's Health Research Group. The petition asked the FDA to place a black box warning -- the strictest warning -- on these products.
In 2002, the FDA approved the use of Botox to improve the appearance of moderate to severe frown lines between the eyebrows. Two years later, the agency signed off on Botox as a treatment for severe underarm sweating, known as "primary axillary hyperhidrosis." The drugs work by using botulinum toxin, which blocks nerve impulses to muscles, causing them to relax.
FDA officials said Friday that they weren't advising health-care professionals to stop prescribing these products. However, they are urging doctors and their patients to watch for signs of botulism poisoning.
The agency said it is reviewing the safety data from clinical trials submitted by the makers of the drugs. In addition, the FDA is looking at "post-marketing adverse event reports" and any published studies.
"We don't think the current labeling is as clear about the distant effects in children and in patients without underlying neuromuscular disorders," Katz said.
In a statement released Friday afternoon, Solstice Neurosciences Inc. said "safety of patients treated with Myobloc (botulinum toxin type B) Injectable Solution has always been of primary importance" for the company. "We support education and training of physicians in a number of ways regarding the proper use of this product as outlined in the prescribing information."
Public Citizen said the FDA should follow the lead of European drug regulators who have issued warnings about the dangers of using botulinum toxin.
"Nobody should be dying from injected botulinum toxin. Educating physicians and patients about what adverse symptoms to look for and when to seek immediate medical attention will save lives," Dr. Sidney Wolfe, director of Public Citizen's Health Research Group, said in a prepared statement.
등록된 댓글이 없습니다.